Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Aug 8, 2021, 6:38 PM MDT for McCone County, Montana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 6:38 PM MDT (00:38 UTC)
- Expired
- Aug 8, 2021, 7:00 PM MDT
- In force
- 22 min
- Issued by
- NWS Glasgow, MT
- Hail
- 0.00 in
- Wind
- 50
County McCone County, MT
The radar
The Glasgow radar (KGGW), 67 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228
WWUS85 KGGW 090038
SPSGGW
Special Weather Statement
National Weather Service Glasgow MT
638 PM MDT Sun Aug 8 2021
MTZ022-023-090100-
Garfield MT-McCone MT-
638 PM MDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern
Garfield and central McCone Counties through 700 PM MDT...
At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rock Creek Rec Area, or 34 miles northeast of
Jordan, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nelson Creek Rec Area, Rock Creek Rec Area, Haxby and Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near the Dry Arm of Fort Peck Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4744 10658 4779 10655 4793 10642 4796 10566
4743 10562
TIME...MOT...LOC 0037Z 260DEG 43KT 4769 10641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:23 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 3:23 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 323 PM MDT Sun Aug 8 2021 .DISCUSSION... Surface cold front is making its way across the CWA right now. Quite a temperature gradient with this front with temperatures in the mid to upper 90s ahead of the front contrasted with temperatures in the 70s behind the front. Wind will pick up behind the front which could lead to some fire concerns as well concerns for boaters out on Fort Peck Lake so the Lake Wind Advisory continues until 3am Monday. Precipitation will take place in two rounds. Round one will be an area of thunderstorms that develops near the front late this afternoon and evening. A couple of these storms may hit severe criteria with the winds being the determining factor with gusts around 60mph. Round two will be this cloud shield sitting over west-central Montana right now. This in association with an upper level Low will track across the area tonight with precipitation in the form of a more light to moderate rain with a rumble of thunder not being out of the question. This area of rain will move out of the area by Monday afternoon. Temperatures Monday afternoon will stay well below normal for the first time in recent memory with highs only in the 60s and 70s across the area, a drop of 20-25 degrees. For the rest of the week things dry out and another warming trend will be on the way. Another large ridge builds out over the Pacific and moves our way as the week progresses. Temperatures once again will go well above normal by the weekend. RMB && .AVIATION... FLIGHT CONDITIONS: Mostly VFR, MVFR around stronger thunderstorms this evening, MVFR possible Monday morning KGGW and KOLF. WINDS: At KGGW and KOLF: N-NW 10-15kts, gust to 25kts At KSDY and KGDV: NW-NE 10-15kts, gust to 25kts SYNOPSIS: A strong cold front pushes across the area this afternoon. This will set off an initial round of showers and thunderstorms this evening over central Montana which will push eastward and exit into North Dakota around 06-07Z. Another round of showers (and maybe a thunderstorm) associated with an upper level Low will move across the area Sunday night through Monday afternoon. RMB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 3 AM MDT Monday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. && weather.gov/glasgow
In the hours before
Local storm report, Aug 8, 5:20 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
520 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM NON-TSTM WND GST 14 NNW HELL CREEK REC A 47.80N 107.02W
08/08/2021 M51 MPH VALLEY MT MESONET
MESONET STATION KIGM8 KING COULEE.
0429 PM NON-TSTM WND GST 3 ENE WOLF POINT 48.10N 105.58W
08/08/2021 M45 MPH ROOSEVELT MT ASOS
ASOS STATION KOLF WOLF POINT AIRPORT.
0415 PM NON-TSTM WND GST 10 ESE ZORTMAN 47.89N 108.32W
08/08/2021 M45 MPH PHILLIPS MT MESONET
MESONET STATION MTM38 BLM ZORTMAN E.
0342 PM NON-TSTM WND GST 2 NNE GLASGOW 48.22N 106.62W
08/08/2021 M44 MPH VALLEY MT ASOS
ASOS STATION KGGW GLASGOW AIRPORT (ASOS).
0430 PM NON-TSTM WND GST 12 SSE SPROLE 47.95N 104.94W
08/08/2021 M44 MPH RICHLAND MT MESONET
MESONET STATION FW2498 BADGER CREEK.
0304 PM NON-TSTM WND GST 5 WNW LANDUSKY 47.92N 108.73W
08/08/2021 M44 MPH PHILLIPS MT MESONET
MESONET STATION MTHAY 6.1 SW HAYS (MT DOT).
0443 PM NON-TSTM WND GST 2 WNW JORDAN 47.33N 106.95W
08/08/2021 M44 MPH GARFIELD MT ASOS
ASOS STATION KJDN JORDAN.
&&Special weather statement, Aug 8, 5:41 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Glasgow MT
541 PM MDT Sun Aug 8 2021
MTZ016-059-060-090030-
Southwest Phillips MT-Central and Southeast Phillips MT-
Northern Phillips MT-
541 PM MDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of Phillips County
through 630 PM MDT...
At 540 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Turner to 7 miles east of
Zortman. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Malta, Whitewater, Zortman, Dodson, Fourchette, Loring, Phillips,
Chapman, Sleeping Buffalo, Wagner, Content, Sun Prairie and Bowdoin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4897 10728 4770 10750 4770 10860 4798 10852
4798 10843 4837 10841 4844 10839 4844 10834
4870 10832 4874 10831 4875 10826 4898 10824
TIME...MOT...LOC 2340Z 268DEG 42KT 4883 10819 4793 10836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NWS GlasgowLocal storm report, Aug 8, 5:56 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
556 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM NON-TSTM WND GST 14 NNW HELL CREEK REC A 47.80N 107.02W
08/08/2021 M54 MPH VALLEY MT MESONET
MESONET STATION KIGM8 KING COULEE.
0543 PM NON-TSTM WND GST 2 WNW JORDAN 47.33N 106.95W
08/08/2021 M49 MPH GARFIELD MT ASOS
ASOS STATION KJDN JORDAN.
0532 PM NON-TSTM WND GST 1 ESE ZORTMAN 47.91N 108.50W
08/08/2021 M45 MPH PHILLIPS MT MESONET
MESONET STATION ALDM8 ZORTMAN 1E.
&&Local storm report, Aug 8, 6:22 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
622 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM NON-TSTM WND GST 4 WSW SAND SPRINGS 47.08N 107.57W
08/08/2021 M52 MPH GARFIELD MT MESONET
MESONET STATION MTLUF 4.4 W SAND SPRINGS (MT
DOT).
&&Special weather statement, Aug 8, 6:38 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
638 PM MDT Sun Aug 8 2021
MTZ022-023-090100-
Garfield MT-McCone MT-
638 PM MDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern
Garfield and central McCone Counties through 700 PM MDT...
At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rock Creek Rec Area, or 34 miles northeast of
Jordan, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nelson Creek Rec Area, Rock Creek Rec Area, Haxby and Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near the Dry Arm of Fort Peck Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4744 10658 4779 10655 4793 10642 4796 10566
4743 10562
TIME...MOT...LOC 0037Z 260DEG 43KT 4769 10641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:47 PM MDT | Special Weather Statement | GGW | 28 min | |
| Aug 8, 8:33 PM MDT | Special Weather Statement | GGW | Wibaux | 57 min |
| Aug 9, 9:27 AM MDT | Special Weather Statement | GGW | Valley | 48 min |
| Aug 9, 2:09 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 31 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.